Got my eyes diatated today. 10 mins after the drops were put in I was having trouble breathing then my heart rate and blood pressure went WY up, my body wouldnt stop shaking and I got a rash on y chest. Long story short the called some code and 7 drs and nurses rushed to my room took my pulse ect and slammed me with an epipen. No red eyes or swelling in eyes. Drs cant agree if it was the drops or somethin completley diff. Any ideas?
The temporal relationship between the administration of a pupillary dilating agent and the onset of your symptoms ten minutes later strongly suggests a cause and effect relationship. One category of drugs used to dilate one’s pupils is called, beta-blockers of which a drug called Timolol is a prime example. A notable side effect of this drug, when used to dilate the pupils is the induction of broncho-spasm, most likely to occur in persons with a history of asthma.
While the overwhelming of persons treated with this class of drugs will have no adverse reaction, some persons without a prior history of such or even no definite history of asthma can have severe reactions of the type you described, as well as anaphylaxis. The incidence of such reactions is very low and, based once again on the information you provided, it is likely that your reactions could not have been predicted. It is commendable that your doctors realized immediately what was happening and acted promptly to administer epinephrine, while the reaction was still responsive to treatment. Without their actions, the outcome might well have been dire
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.